MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE RP TIB BASE SZ 8 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US ATTUNE RP TIB BASE SZ 8 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150610008
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01)gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, the patient had a left knee total knee arthroplasty.Consequently, the patient began experiencing severe and persistent pain, discomfort, swelling, instability, and difficulty ambulating.On (b)(6) 2022, patient underwent revision surgery due to mechanical loosening of the tibia, and osteolysis of medial and lateral femoral condyles.Doi: (b)(6) 2017.Dor: (b)(6) 2022.Affected side: left knee.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b7 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: a2 (dob, age), a3a, b5, b7, d4 (catalog, lot, expiration date), d10 concomitant, g4 pma/ 510(k), h4.Corrected: a1, d1, d2a, d2b, d4 primary udi number.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records entitled (b)(4) litigation records ad 09 feb 2026 have been reviewed by a clinician.Doi (b)(6) 2017: male patient received a left depuy attune primary knee to treat severe djd.The patella was not resurfaced, and the femoral and tibial components were implanted with depuy smartset cement x2.The procedure was completed without complications.Part/lot information is provided on pp.5-6.Dor (b)(6) 2022: 58-year-old male patient received a left knee revision to treat chronic pain, instability, and walking difficulty secondary to femoral osteolysis and loosening of the tibial tray.Upon entering the joint, the surgeon identified and debrided femoral osteolysis and abundant femoral osteophytes.The tibial tray was loosened and debonded at the cement to implant interface and removed.Femoral osteolysis was curetted when the femoral component was removed.There was no reported product problem with the revised tibial insert.The patient received a competitor construct.The procedure was completed without complications.The postoperative swelling and venous doppler noted on (b)(6) 2022 was related to the competitor knee and not associated with a depuy device or procedure.An activity has been created to add the two cements as impacted products and to add patient code bone injury to all ips.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, b6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records review ((b)(4) medical records ad (b)(6) 2026): on (b)(6) 2022, patient was seen in physician's office to address severe pain, discomfort and instability in his left knee.The left knee was an attune total knee arthroplasty.Radiographs ap lateral merchant rosenberg views of the left knee demonstrated increased lucency surrounding the tibia and subtle lucency surrounding the tibial keel in the lateral view.The femoral component demonstrated mild lucency surrounding the anterior flange.Impression: cemented left total knee arthroplasty posterior stabilized rotating platform implants with concern for tibial lucency, possible femoral lucency as well.Physical exam: the left knee shows a well-healed midline incision with no obvious effusion but there is tenderness on the tibia that radiates up the thigh.He has difficulty ambulating and he is limping, using a walker and states that is because of his left knee pain his toes are warm pink and perfused and his peroneal nerve is intact.The knee demonstrates no significant laxity with varus and valgus stress testing.Assessment: 1.Stable competitor brand right total knee with good outcomes.2.Painful left total knee with tibial component loosening, cemented depuy attune prosthesis.On (b)(6) 2022, patient's left knee was revised to address long standing left knee pain, mechanical loosening of the tibial tray, and osteolysis of medial and lateral femoral condyles.The patient's patella had not been resurfaced prior to this revision surgery.Operatively, there was a large osteolytic defect in the medial femoral condyle and a moderate-sized osteolytic defect in the lateral femoral condyle which were excised.The cemented femur component appeared to be well-fixed.The tibial component was confirmed to be loose.It lifted cleanly out of the cement mantle with no cement adherent to the posterior border of the tibial component.The tibial tray implant component required little effort to remove.The cement mantle, on the other hand, was well-fixed, and required cement removal instruments to extract.A competitor revision knee system, including a resurfaced patella, were implanted to treat.
 
Additional Manufacturer Narrative
Product complaint(b)(4).Investigation summary
=
> no device associated with this report was received for examination.According to the information received, ¿on december 19, 2017, the patient had a left knee total knee arthroplasty.Consequently, the patient began experiencing severe and persistent pain, discomfort, swelling, instability, and difficulty ambulating.On (b)(6) 2022, patient underwent revision surgery due to mechanical loosening of the tibia, and osteolysis of medial and lateral femoral condyles.¿ product description: attune rp tib base sz 8 cem.Product code: 150610008.Quantity of manufactured-20.Date of manufacturing- 01-feb-2017.Expiry date- 31-jan-2027.A manufacturing record evaluation was performed for the finished device product description: attune rp tib base sz 8 cem product code: 150610008 lot number:8462968 and two non-conformances were identified, however not related to the reported failure mode of the complaint.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> product description: attune rp tib base sz 8 cem.Product code: (b)(4).Quantity of manufactured-20.Date of manufacturing- 01-feb-2017.Expiry date- 31-jan-2027.Device history review
=
> a manufacturing record evaluation was performed for the finished device product description: attune rp tib base sz 8 cem product code: 150610008 lot number: 8462968 and two non-conformances were identified, however not related to the reported failure mode of the complaint.

Brand Name
ATTUNE RP TIB BASE SZ 8 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23540952
Report Number1818910-2025-19616
Device Sequence Number9458023
Product Code NJL
UDI-Device Identifier10603295042624
UDI-Public(01)10603295042624(17)270131(10)8462968
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150610008
Device Lot Number8462968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer02/16/2026
02/27/2026
03/17/2026
04/23/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/19/2026
03/02/2026
03/31/2026
04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS FEM LT SZ 8 CEM.; ATTUNE PS RP INSRT SZ 8 7MM.; SMARTSET GMV 40G US EO.; SMARTSET GMV 40G US EO.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale